Alert archive / Missouri / Tornado Warnings in 2006

Tornado Warning 80, NWS Paducah, KY

May 25, 2006Mississippi County, New Madrid County, Scott County, Missouri

NWS Paducah, KY issued this tornado warning at May 25, 2006, 6:40 PM CDT for Mississippi County, New Madrid County, Scott County, Missouri. It was in force for 65 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2006, 6:40 PM CDT (23:40 UTC)
Expired
May 25, 2006, 7:45 PM CDT
In force
65 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

Counties Mississippi County, MO, New Madrid County, MO, Scott County, MO

The radar

The Paducah radar (KPAH), 77 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 6:55 PM CDTHAIL 1Vanduser, MO
May 25, 6:58 PM CDTHAIL 1.75Salcedo, MOGOLFBALL SIZE HAIL.
May 25, 7:02 PM CDTHAIL 0.75Sikeston, MOTHIS REPORT WAS ON THE NORTHERN CITY LIMITS OF SIKESTON.
May 25, 7:45 PM CDTHAIL 1.752 N Sikeston, MOFELL AT INTERSECTION OF U.S. HWY. 61 AND STATE ROUTE HH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 5:16 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.7 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2006-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1785 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2006-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1785 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1025 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KPAH 252340
TORPAH
MOC133-143-201-260045-
/O.NEW.KPAH.TO.W.0080.060525T2340Z-060526T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
640 PM CDT THU MAY 25 2006

THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A

* TORNADO WARNING FOR...
  MISSISSIPPI COUNTY IN SOUTHEAST MISSOURI.
  NEW MADRID COUNTY IN SOUTHEAST MISSOURI.
  SCOTT COUNTY IN SOUTHEAST MISSOURI.

* UNTIL 745 PM CDT.

* AT 635 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR MOREHOUSE...OR   
NEAR SIKESTON...MOVING EAST AT 25 MPH. SPOTTERS HAVE SIGHTED A 
ROTATING WALL CLOUD JUST WEST OF SIKESTON. THIS STORM HAS ALSO 
PRODUCED A TORNADO AND BASEBALL SIZE HAIL. 

* LOCATIONS IN THE WARNING INCLUDE VANDUSER...ORAN...MORLEY...
  MINER...LAMBERT...KELSO...HAY-WOOD CITY...HAYWOOD CITY...
  BLODGETT...BERTRAND AND BENTON.

LAT...LON 3711 8974 3694 8970 3677 8970 3679 8940
      3722 8951

$$
1 follow-up statement
000 
WWUS53 KPAH 260013
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
711 PM CDT THU MAY 25 2006

MOC133-143-201-260045-
/O.CON.KPAH.TO.W.0080.000000T0000Z-060526T0045Z/
SCOTT MO-MISSISSIPPI MO-NEW MADRID MO-
711 PM CDT THU MAY 25 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR NEW
MADRID...MISSISSIPPI AND SCOTT COUNTIES...

AT 635 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A ROTATING WALL 
CLOUD APPROACHING THE WARNED AREA. LARGE HAIL HAS ALSO BEEN REPORTED 
WITH THIS STORM INCLUDING QUARTER SIZE HAIL IN SIKESTON. THIS STORM 
WAS LOCATED NEAR MOREHOUSE...OR ABOUT 7 MILES WEST OF SIKESTON. 
MOVEMENT WAS TOWARD THE EAST AT 25 MPH.

LOCATIONS IN THE WARNING INCLUDE VANDUSER...ORAN...MORLEY...MINER...
LAMBERT...KELSO...HAY-WOOD CITY...HAYWOOD CITY...BLODGETT...BERTRAND
AND BENTON.

LAT...LON 3711 8974 3694 8970 3677 8970 3679 8940
      3722 8951

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 25, 1:00 PM CDT, 5 hours 40 minutes earlier.

Area forecast discussion, May 25, 1:00 PM CDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
100 PM CDT THU MAY 25 2006

.DISCUSSION...
WATER VAPOR SHOWS UPPER LOW SWIRLING ACROSS IA ON SE TRACK INTO NRN
IL...W/ISOLD LTG STRIKES JUST STARTING TO THE NORTH OF THE LOW.
SURFACE PLOT AND VISIBLE IMAGERY REVEALS THE COLD FRONT EXTENDING
FROM NRN IL SOUTH AND WEST INTO CNTL MO...BUT BOTH WATER VAPOR AND
VISIBLE SHOW DRY AIR WEDGE INTO LOWER OH VALLEY. AS FRONT
APPROACHES...ANTICIPATE LINE DEVELOPMENT TO OUR NORTH AND EAST TO
BUILD BACK SOUTH AND WEST INTO PAH FA...HOW MUCH IS THE PRIMARY
FORECAST CHALLENGE. LATEST SWODY1 RETAINS MDT RISK SVR MAINLY NRN/ERN
PTNS FA CLOSER TO UPPER WINDS/DYNAMICAL ENERGY. HIGH INSTABILITY
ENVIRO IN PLACE W/SUFFICIENT FUEL/LOW LEVEL MOISTURE THAT FRONT
SHOULD ACTIVATE LINEAR STORMS DURING PEAK HEATING. WL KEEP CLOSE
WATCH AND ANTICIPATE THE SAME TO BE POSTED THIS PM/EVENING.

12Z MODELS PUSH FRONT THRU FA TONIGHT. NAM IS MORE
AGGRESSIVE/THOROUGH WITH FROPA WHILE GFS TENDS TO HANG IT UP ALONG
OUR SRN BORDER...WHICH IS IN LINE W/THEIR RUN-RUN TRENDS. HAVE OPTED
TO KEEP PERSISTENCE STRATEGY FORECAST OF LOW POP ALONG STALLING
BOUNDARY ESP SOUTH TONIGHT...THEN CLEAR OUT FRI AM AND RETURN AGAIN
TO OUR SOUTHWEST AS BOUNDARY LIFTS WARM/WASHES OUT. THUS WE NEVER
REALLY GET A GOOD COOL OFF AND QUICKLY RETURN TO SUMMER LIKE FLOW
REGIME AND THUS SUMMER LIKE HEAT/HUMIDITY. THE RESULTANT FORECAST WL
BE A NEAR DAILY DIURNAL POP AT LEAST...WITH A CONTINUING DAILY TAD
HIGHER POP BY MID WEEK NEXT AS A FRONT SAGS AND DAMPENS THE RIDGE.

WE HEDGED ON OR ABOVE HIGH SIDE OF MOS THRU THE PACKAGE IN
ACCORDANCE W/PERSISTENCE STRATEGY AS IT BLENDED COLLABORATIVELY.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, May 25, 10:00 AM CDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1000 AM CDT THU MAY 25 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-261000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1000 AM CDT THU MAY 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ALONG AND EAST
OF A LINE FROM BELLMONT...TO CARMI...TO HARRISBURG...TO METROPOLIS
ILLINOIS...AND GRAND RIVERS TO FORT CAMPBELL KENTUCKY. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF THE
FOUR STATE AREA. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY
HAZARDS.

A COLD FRONT IS EXPECTED TO MOVE EAST INTO THE AREA THIS
AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT ACROSS
PORTIONS OF SOUTHWEST INDIANA...SOUTHERN ILLINOIS AND SOUTHEAST
MISSOURI BY MID TO LATE AFTERNOON...AND THEN MOVE EAST INTO WESTERN
KENTUCKY. THE ATMOSPHERE IS FORECASTED TO BE VERY UNSTABLE AHEAD OF
THE FRONT...WHICH WILL LEAD TO SCATTERED STRONG TO SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY ALONG
AND SOUTH OF A LINE FROM MAYFIELD TO CROFTON KENTUCKY. SOME OF THE
STORMS COULD BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING
WINDS THE MAIN THREATS. WITH A FRONTAL BOUNDARY REMAINING IN THE
AREA...THUNDERSTORMS WILL CONTINUE TO BE A POSSIBILITY ESPECIALLY
ACROSS THE SOUTHERN HALF OF THE AREA ON FRIDAY.

CHANCES FOR THUNDERSTORMS REMAIN IN THE FORECAST FOR FRIDAY NIGHT
THROUGH WEDNESDAY...WITH CHANCES MAINLY IN THE AFTERNOON ON SUNDAY
AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND
TONIGHT...AS WELL AS ON FRIDAY.

In the hours before

Local storm report, May 25, 6:30 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
630 PM CDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     FUNNEL CLOUD     LYNNVILLE               38.20N 87.32W
05/25/2006                   WARRICK            IN   TRAINED SPOTTER

&&

DLL
Local storm report, May 25, 6:31 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
631 PM CDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     TSTM WND DMG     OWENSBORO               37.76N 87.12W
05/25/2006                   DAVIESS            KY   TRAINED SPOTTER

            SEVERAL TREES DOWN ALONG HIGHWAY 231 SOUTH OF BYPASS.

&&

SMITTY
Local storm report, May 25, 6:34 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
634 PM CDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0631 PM     HAIL             OWENSBORO               37.76N 87.12W
05/25/2006  M0.88 INCH       DAVIESS            KY   TRAINED SPOTTER

            REPORTED ALONG HIGHWAY 231 NEAR THE BYPASS.

&&

SMITTY
Local storm report, May 25, 6:35 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
635 PM CDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     FUNNEL CLOUD     4 N ESSEX               36.87N 89.86W
05/25/2006                   STODDARD           MO   TRAINED SPOTTER

            FUNNEL IS HALFWAY TO THE GROUND.

&&

SMITTY
Local storm report, May 25, 6:37 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
637 PM CDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             NEWBURGH                37.95N 87.40W
05/25/2006  E1.00 INCH       WARRICK            IN   CO-OP OBSERVER

&&

DLL
Local storm report, May 25, 6:40 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
640 PM CDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     FUNNEL CLOUD     UTICA                   37.61N 87.11W
05/25/2006                   DAVIESS            KY   EMERGENCY MNGR

            FUNNEL REPORTED JUST WEST OF COMMUNITY NEAR JACKSON ROAD
            AND HIGHWAY 140. FUNNEL WAS JUST ABOVE THE TREE LINE.

&&

SMITTY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 9:21 PM CDTSevere Thunderstorm WarningPAHPerry54 min
May 24, 10:21 PM CDTSevere Thunderstorm WarningPAHWayne54 min
May 25, 5:02 PM CDTSevere Thunderstorm WarningPAHStoddard, Wayne73 min
May 25, 5:19 PM CDTSevere Thunderstorm WarningPAHBollinger41 min
May 25, 5:35 PM CDTTornado WarningPAHStoddard40 min
May 25, 5:48 PM CDTSevere Thunderstorm WarningPAHCape Girardeau57 min
May 25, 5:55 PM CDTSevere Thunderstorm WarningPAHBollinger35 min
May 25, 6:01 PM CDTSevere Thunderstorm WarningPAHNew Madrid, Scott74 min
May 25, 6:10 PM CDTTornado WarningPAHStoddard50 min
May 25, 6:38 PM CDTSevere Thunderstorm WarningPAHWayne67 min

Nearby

Tornado Warnings in Missouri, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.